MAUDE Adverse Event Report: C.R. BARD, INC. (GFO) LUTONIX 035 DRUG COATED BALLOON PTA CATHETER

C.R. BARD, INC. (GFO) LUTONIX 035 DRUG COATED BALLOON PTA CATHETER
Model Number 9004
Medical Device Problem Code Material Rupture (1546)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 07/12/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Analysis/device evaluation: upon receipt of the sample, visual examination was performed over the entire length of the catheter revealing the middle of the balloon had pinch marks indicating the balloon was held firmly.Under magnification, a small "v" shaped material rupture was found in the distal balloon area, near the marker band.The material rupture was folded within the balloon, at one end.A lot history review revealed one additional complaint is associated with material rupture for this lot.A device history record (dhr) review was performed and noted the device was manufactured to specification prior to being released for distribution.There was nothing found to indicate there was a manufacturing related cause for this event.Conclusion: returned product analysis confirmed a small "v" shaped material rupture was found in the distal balloon area, near the marker band.A device history record (dhr) review was performed and noted the device was manufactured to specification prior to being released for distribution.The hcp used a boston scientific v-14 guidewire, which may cause trackabilty issues.The hcp states the vessel was not calcified and prepped with multiple pta balloons.It is unknown if negative pressure was applied during advancement of the lutonix dcb or at what pressure (atm) the balloon was inflated.The procedure was completed with placement of a stent.Many attempts were made by field assurance personnel to get more information, but the user was unable to provide additional event details.A definitive root cause for the rupture could not be determined.If additional information is received, a supplement report will be submitted with all relevant information.
 
Event or Problem Description
It was reported a lutonix percutaneous transluminal drug coated balloon (dcb) dilatation catheter allegedly would not inflate.It was observed a small amount of contrast was coming from the balloon while treating the left superficial femoral artery (sfa).The health care professional (hcp) used a contralateral approach through the right common femoral artery with a 6 french cook flexor flo introducer sheath over a boston scientific v-14 control 014 guidewire.The hcp predilated the non calcified target lesion with a multiple percutaneous transluminal angioplasty (pta) balloons prior to treating the target lesion with a lutonix dcb.The hcp removed the lutonix dcb and completed the procedure with a stent (brand unknown).The lutonix dcb was returned for evaluation.No adverse patient outcomes were reported.

Brand Name
LUTONIX 035 DRUG COATED BALLOON PTA CATHETER
Common Device Name
DRUG COATED BALLOON PTA CATHETER
Manufacturer (Section D)
C.R. BARD, INC. (GFO)
289 bay road
queensbury NY 12804
MDR Report Key8054082
Report Number3006513822-2018-00255
Device Sequence Number11087802
Product Code ONU
UDI-Device Identifier00801741123245
UDI-Public(01)00801741123245
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
P130024
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 11/08/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/07/2020
Device Model Number9004
Device Catalogue NumberLX3513051505F
Device Lot NumberGFBQ1423
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/06/2018
Event Location Hospital
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/31/2018
Initial Report FDA Received Date11/08/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age67 YR
Patient Weight69